I have been taking 4 mg of Xanax a day to treat severe panic attack syndrome and associated high levels of general anxiety for 15 years. My doctor arrived at the 4 mg per day amount gradually and it works very well along with CBT from a therapist. Before two months, when I received the medication from the pharmacy it was for 3 mg /day. I asked them to double check and that was the quantity that my doctor had written. I call his office and the office manager said that she would ask him about it. When I called the next day she said that he did not make a mistake and I asked for an explanation and was told that he did not give one.
I started to feel sick a few days later and panic attacks actually started to increase the day that I talk to his office manager. I suffered minor but disruptive withdrawal symptoms physically and mentally for about two weeks and then they subsided but panic attacks continued to occur at random every day and my GAD symptoms increased to the point where CBT methods were not working.
Then last month, the script was back to 4 mg per day normal dosage. I thought yes, back to normal. But again this month the script was back down to 3 mg per day which means I am going to experience a minor hell again.
I am a defense and aerospace engineer who works on a contract basis through an agency and the client had noticed a drop in my performance before month but back to normal last month, now they are going to see it again and I will probably lose the contract job. I also started online system engineer classes and I am freaking out over being able to handle the exams and homework as I typically work on the class at night and am now without my evening dose. I again asked for an explanation and was not given any.
My question is a 25% cut in dosage physically dangerous and I am well aware of the strong psychological addition issues, so will this settle down before my career and social life and general well being take a hit and I revert to hiding in my apartment with my dog and my employer and friends will give up on me.